Dopamine agonists such as pramipexole are commonly used in the treatment of restless legs syndrome (RLS) as well as Parkinson's disease. Pramipexole's common side effects are well documented; however, adverse skin reactions are less well known. In this case, a 45-year-old male farmer presented with excessive daytime tiredness and reported a history suggestive of RLS. He was initiated on pramipexole but developed a maculopapular erythematous rash in sun-exposed areas 8 days after its commencement. The skin rash resolved following pramipexole's cessation and it is thought the patient experienced a drug-induced photosensitivity reaction to pramipexole. This case highlights the potential for photosensitivity reactions to pramipexole, which is especially significant in countries like Australia where UV solar radiation is especially high.
Keywords: Pramipexole; adverse reaction; skin.
© Royal College of Physicians 2018. All rights reserved.